| Catalog Number |
451611001 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that velys navigation station, velys camera station, velys robotic-assist station, and unk - screws: viper prime were involved in a reported event during a spinal fusion procedure.The issue occurred intra-operatively during screw placement using robotic assistance, where feedback from the monitor indicated loss of adaptive tracking, as shown by a red screen and red screw.The screw appeared off compared to the planned trajectory, but after minor troubleshooting, including removing and resending trajectories, the screw followed the same path and was ultimately placed accurately according to plan, as confirmed by final imaging.The event resulted in a minor delay of approximately three minutes, with no reported patient injury, medical intervention, or prolonged hospitalization.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 (concomitant) corrected: h8.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary: according to the information received, the issue with the following product: 451611001 sn (b)(6).Error on placing the viper prime screw via robotic guidance.Rep stated the received feedback from the monitor that they loss adaptive tracking as indicated by a red screen and red screw - and the screw appears off compared to plan.However, on minor troubleshooting, which entailed removing the screw and resending trajectories the screw seemed to follow the same path and on final xray showed is was accurately placed according to plan.Results received from the engineering team: (uploaded under velys navigation station (b)(4)).Investigation summary: this issue was investigated and reviewed by the r&d and tpm team.The investigation confirmed the allegation.The investigation showed that multiple potential causes may have lead to the skiving of the screw implant due to user error in surgical workflow (bone preparation, soft tissue pressure, etc.).There were no defects found with the system and software.The reporter indicated that there was no negative impact to the patient outcome and no patient harm other than the delay to realign the robotic arm and the investigation indicates that the system was behaving properly.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause: the most probable root cause of this skiving is due a use error, by not following ri instruments stg instructions, and by instrumenting the vertebra without releasing soft tissue pressure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review: no manufacturing record evaluation required as no manufacturer or service related issue found.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.